Journal Article

Preferences Over Sets of Lotteries

Wojciech Olszewski

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 74, issue 2, pages 567-595
Published in print April 2007 | ISSN: 0034-6527
Published online April 2007 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2007.00431.x
Preferences Over Sets of Lotteries

More Like This

Show all results sharing this subject:

  • Information, Knowledge, and Uncertainy

GO

Show Summary Details

Preview

This paper studies a model in which in period 1, a decision-maker chooses a set of lotteries and in period 2, Nature chooses a lottery from the set chosen by the decision-maker and the decision-maker consumes the lottery chosen by Nature. Larger sets are interpreted as representing more ambiguous objective information about the lottery that will be consumed. The axioms imposed on preferences over sets of lotteries generalize those often imposed on preferences over single lotteries in the existing literature. A decision-maker who satisfies these axioms evaluates sets of lotteries according to a weighted average of the expected utilities of the best and the worst lottery in a set, with the weights interpreted as a measure of (comparative) attitude to objective ambiguity.

Keywords: D81

Journal Article.  14293 words.  Illustrated.

Subjects: Information, Knowledge, and Uncertainy

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.